Alert archive / Oregon / High Wind Warnings in 2018
High Wind Warning 8, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Apr 9, 2018, 2:02 PM PDT. It took effect at Apr 10, 2018, 4:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2018, 2:02 PM PDT (21:02 UTC)
- In effect from
- Apr 10, 2018, 4:00 AM PDT
- Expired
- Apr 10, 2018, 9:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
263 WWUS76 KPQR 092102 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 202 PM PDT Mon Apr 9 2018 .A quick hitting storm is expected late tonight and early Tuesday morning with just a few hours of strong winds, with the main impacts expected at the beaches and coastal headlands. ORZ001-002-WAZ021-101600- /O.UPG.KPQR.HW.A.0004.180410T1100Z-180410T1600Z/ /O.NEW.KPQR.HW.W.0008.180410T1100Z-180410T1600Z/ North Oregon Coast-Central Oregon Coast-South Washington Coast- Including the cities of Cannon Beach, Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather, Yachats, Florence, Long Beach, Ocean Park, and Cape Disappointment 202 PM PDT Mon Apr 9 2018 ...HIGH WIND WATCH UPGRADED TO HIGH WIND WARNING...IN EFFECT FROM 4 AM TO 9 AM PDT TUESDAY NEAR BEACHES AND HEADLANDS... The National Weather Service in Portland has issued a High Wind Warning Near Beaches and Headlands, which is in effect from 4 AM to 9 AM PDT Tuesday. * WINDS...Beaches and headlands...south to southeast winds 30 to 40 mph with gusts 55 to 65 mph. Coastal communities south to southeast winds 20 to 30 mph with gusts 40 to 50 mph. * TIMING...Late tonight and early Tuesday morning. * IMPACTS...Some tree damage near the immediate coast is possible. Some very localized power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means hazardous weather conditions of strong and damaging winds are imminent or highly likely in the warning area. && $$ For additional weather information visit our web site at www.weather.gov/portland
1 follow-up statement
168 WWUS76 KPQR 101616 NPWPQR URGENT - WEATHER MESSAGE National Weather Service Portland OR 916 AM PDT Tue Apr 10 2018 ORZ001-002-WAZ021-101730- /O.EXP.KPQR.HW.W.0008.000000T0000Z-180410T1600Z/ North Oregon Coast-Central Oregon Coast-South Washington Coast- Including the cities of Cannon Beach, Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather, Yachats, Florence, Long Beach, Ocean Park, and Cape Disappointment 916 AM PDT Tue Apr 10 2018 ...HIGH WIND WARNING HAS EXPIRED... Winds are easing along the coast and the High Wind Warning has been allowed to expire at 9 AM. It will still be windy for the next couple hours but winds will continue to decrease the remainder of this morning and afternoon. $$ For additional weather information visit our web site at www.weather.gov/portland
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Apr 9, 9:24 AM PDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 9, 9:24 AM PDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Portland OR
924 AM PDT Mon Apr 9 2018
Aviation section updated.
.SYNOPSIS...An upper level ridge will bring dry weather to southwest
Washington and northwest Oregon today, with just some local low
clouds or fog this morning. Another strong storm with more wind,
especially along the immediate coast is expected early Tuesday.
Another front is expected Wednesday with snow levels decreasing in
the Cascades. Showers will continue with snow in the Cascades
Thursday. A warm front will brush the area Friday with a bit of rain,
then possibly some drier weather is expected Saturday before the
associated cold front moves in next Saturday night and Sunday.
&&
.SHORT TERM...Today through Wednesday...We have an upper level ridge
over the Pacific Northwest today with dry weather expected, as well
as some local morning fog or low clouds. We will also see some higher
clouds at times spreading across the upper ridge in advance of the
next system.
The next system is again rather strong, but it's a quick hitter that
will approach tonight and move through the area Tuesday morning. This
system has 70 kt 850 mb winds with it, but the upper level feature
lifts through to the northeast pretty rapidly. It looks like the
coast will get a quick burst of wind with it, and went with a beaches
and headlands high wind watch for 4 AM - 9 AM Tuesday. Winds will be
less at the coastal communities. It will be breezy in the valleys,
but probably below advisory criteria.
Precipitation will decrease and turn showery Tuesday afternoon and
Tuesday night under southwest low level flow. Snow levels will
briefly drop close to the Cascade passes Tuesday afternoon and
evening, but amounts will be modest.
Another pretty good looking front approaches the coast late Tuesday
night and moves through the forecast area Wednesday. This front is
wetter than the Tuesday system. Snow levels will be near of just
below the Cascade passes, and we could see some decent snow amounts
in the Cascades, though probably not as much as this past weekend.
Tolleson
.LONG TERM...No changes. Previous discussion follows...
Wednesday night through Sunday...The active weather pattern looks to
continue through the long term period. Models remain in decent
agreement with the front moving across the region late Wednesday.
Showers will continue into Thursday as the upper level trough moves
across the Pac NW, with snow levels lowering to around 2500 ft by
Thursday afternoon. The trough will move into the Intermountain West
late Thursday. The next series of fronts look to move across the
forecast area late in the week and over the weekend, with additional
periods of rain and high Cascade snow.
&&
.AVIATION...Weak offshore flow will bring predominantly VFR
conditions areawide through 12Z Tuesday. IFR clouds and fog in the
Central and South Willamette Valley should clear by 19Z. A front
will lift northeastward across the area after 12Z tonight and into
Tuesday morning, spreading rain and bringing the potential for some
brief MVFR CIGs. Winds will also become gusty out of the south with
the front, gusting to as high as 40 kt along the coast as as high as
30 kt inland.
KPDX AND APPROACHES...Weak offshore flow will bring predominantly
VFR conditions through 12Z Tuesday. Then rain will move in and winds
will pick up out of the south with a front. Could also see some
brief MFR CIG and/or vis between about 15Z and 18Z Tuesday. Bowen
&&
.MARINE...Previous discussion follows...High pressure and light winds
will continue to allow seas to drop into the 5 to 7 ft range later
today and early tonight. However, a fast moving front will lift
northeastward across the waters late tonight and early Tuesday
morning. Expect a brief period Gale Force wind gusts of 35 to 45 kt
to spread northward across the waters. This should allow seas to
climb back into the teens on Tuesday. Another quick moving front will
result in winds increasing again into Gale Force thresholds of 35 to
45 kt late Tuesday night and early Wednesday. This should push seas
more solidly into the mid teens. A weakening low pressure on Thursday
and another frontal storm system next weekend will likely bring
additional rounds of gusty winds, but at this point, these storm
systems appear as though they will be considerably weaker than the
more imminent storm systems. A large westerly swell approaching 20 ft
is still on track to arrive late Thursday afternoon and evening.
/Neuman
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from late tonight through Tuesday morning for
Central Oregon Coast-North Oregon Coast.
WA...High Wind Watch from late tonight through Tuesday morning for
South Washington Coast.
PZ...Gale Warning from 2 AM to noon PDT Tuesday for Coastal Waters
from Cape Shoalwater WA to Cascade Head OR out 60 NM.
Gale Warning from 11 PM this evening to 9 AM PDT Tuesday for
Coastal Waters from Cascade Head OR to Florence OR out 60
NM.
Small Craft Advisory for Rough Columbia River Bar until 2 PM
PDT this afternoon.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland
This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. This area is
commonly referred to as the CWA or forecast area.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:34 AM PDT | Gale Warning | PQR | 31 hr | |
| Apr 9, 8:54 AM PDT | High Wind Watch | PQR | 5 hr | |
| Apr 9, 2:16 PM PDT | Small Craft Advisory for Rough Bar | PQR | 5 days |
Nearby
High Wind Warnings in Oregon, 2018High Wind Warnings in Washington, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.